The workshop will be held in "Large Seminar" room in the Subaru Building, NAOJ.

Day 1

  9:00 -   9:30     Registration

  9:30 -   9:40     Opening remark

 

Session 1 : Super-Earth Formation (Chair:  )

   9:40 - 10:20    Eugene Chiang (UC Berkeley)

 10:20 - 10:40    Eiichiro Kokubo (NAOJ)

 10:40 - 11:00     ~~~~ Coffee Time (20 mins) ~~~~

 11:00 - 11:20     Masahiro Ogihara (NAOJ)

 11:20 - 11:40     Shigeru Ida (ELSI)

 11:40 - 12:00     Introduction to Group Discussion***

 

 12:00 - 13:00    Group Lunch (1 hr)

 13:00 - 14:00      Group Discussion 1 (Participants will be divided into several sub-groups.)

 

Session 2 : Accretion of a Disk Gas on Super-Earths (Chair:  )

 14:00 - 14:40    "Accretion of Gas onto Giant Planets"  (Michiel Lambrecht)

 14:40 - 15:00     "Gas Accretion onto a Protoplanet During Planetary Migration" (Yasunori Hori )

 15:00 - 15:20      ~~~~ Coffee Time (20 mins) ~~~~~

 15:20 - 15:40      Hiroyuki Kurokawa (ELSI)

 15:40 - 16:00      "The Formation of Super-Earths by Tidally Forced Turbulence" (Cong Yu)

 16:00 - 17:30    NAOJ guided tour & 4D2U Theatre (3D Planetarium)

Day 2

Session 3 : Observations and Statistics (Chair:  )

   9:00 -   9:40    Jack Lissauer (NASA Ames)

  9:40 - 10:00    "Orbital Spacing Patterns of Kepler's Multiple Planet System: Constraints on Planet Formation" (Jiwei Xie)

 10:00 - 10:20     "Searching for the Transit of the Earth-mass Exoplanet Proxima Centauri b in Antarctica" (Hui-Gen Liu)

 10:20 - 10:40     ~~~~ Break (20 mins) ~~~~

 10:40 - 11:00     "Searching for Super-Earths and Earth-mass Planets around Low-mass Stars Using IRD/Subaru" (Masashi Omiya)

 11:00 - 11:20     "Finding Patterns in Planets: A Neural Network Approach to the Exoplanet Dataset" (Elizabeth Tasker)

 

 11:20 - 11:30     Group Photo

 11:30 - 14:30     Go for lunch ~ Soba (buckwheat noodle)

                           Petit Excursion ~ Jindaiji (The old temple in Tokyo) ~~~

 

Session 4 : Atmospheres of Super-Earths ~ Theory ~ (Chair:  )

 14:30 - 15:10    "Secondary Atmospheres: Composition and Evolution During Magma Ocean Phase (Laura Schaefer)

 15:10 - 15:40    Keiko Hamano (ELSI)

 15:40 - 16:00     ~~~~ Break (20 mins) ~~~~

 16:00 - 16:20     "Model Atmospheres for Volatile-rich Hot Rocky Planets" (Roxana Lupu)

 16:20 - 16:40     Yuichi Ito (Univ. of Tokyo)

 

 16:30 - 18:30      Group Discussion 2

 

 19:00 -               BANQUET near  Chofu/Musashi-saki station

                               (A bus will depart from NAOJ around 6:40 pm.)

Day 3

Session 5 : Atmospheric Escape from a Terrestrial Planet (Chair: Kurokawa )

   9:40 - 10:00   "On the Role pf Dissolved Gases in the Atmosphere Retention of Super-Earths" (Yayaati Chachan)

 10:00 - 10:20    "The Effects of Radiative Cooling on the Hydrodynamic Escape of a Martial Proto-Atmosphere" (Tetsuya Yoshida)

 10:20 - 10:40    "Atmopsheric Escape from Terrestrial CO2-rich Planets Inside M-star Habitable Zones" (Naoki Terada)

 10:40 - 11:00     ~~~~ Break (20 mins) ~~~~

 

Session 6 :  Clouds and Haze in the Atmosphere of a Super-Earth (Chair:  )

 11:00 - 11:20     "Possible Origin of Diverse Transmission Spectra of Warm Transiting Exoplanets: Growth and Settling

                            of Atmospheric Haze Produced via UV Irradiation" (Yui Kawashima)

 11:20 - 11:40    "Microphysical Modeling Clouds in Warm Super-Earths" (Kazumasa Ohno)

 

 11:40 - 13:00     Lunch & Group Discussion 3

 

Session 7 : Atmospheres of Super-Earths and Mini-Neptunes ~ Observations ~ (Chair:  )

 13:00 - 13:40    Ian Crossfield (MIT)

 13:40 - 14:10    Norio Narita (University of Tokyo)

 14:10 - 14:40    "Challenge in Atmospheric Observations of M-dwarf Planets in Optical Wavelengths" (Akihiko Fukui)

 14:40 - 15:00     ~~~~ Break (20 mins) ~~~~

 

Session 8 : Characterization of Super-Earths ~ (Chair:  )

 15:00 - 15:30    Yuka Fujii (ELSI)

 15:30 - 15:50    "A Circumstellar Region for Rapidly-Rotating Super-Earth Ocean Worlds" (Ramses Ramirez)

 

 15:50 - 16:30     Group Discussion 4

 16:30 - 17:20     Group Presentations

 

 17:20 - 17:30     Wrap-up

*** During the workshop, we will ask you all to participate in "Group Discussion". All the participants, including undergrads and grads, will be divided into several sub-groups with a senior scientist/young, talented researcher who can facilitate group discussions, each of which will be categorized by scientific topics on formation/evolution of super-Earths/Neptunes (SENs) and their atmospheres or observation strategy/future missions towards characterization of SENs. Your investment in "Group Discussion" should ensure that we realize an unresolved issue and find out a unique solution to it, which means that this workshop goes towards a higher-quality research collaboration. A LOC member will introduce you to both the detailed purpose and the instructional design of "Group Discussion" on Day 1 morning.